Panadol Cold + Flu-ND

Panadol Cold + Flu-ND

Manufacturer:

GlaxoSmithKline Consumer Healthcare

Distributor:

Zuellig Pharma
Full Prescribing Info
Contents
Paracetamol, pseudoephedrine hydrochloride.
Description
Paracetamol 500mg, Phenylephrine Hydrochloride 5mg.
Preservative: Potassium Sorbate 0.6mg.
Action
Pharmacotherapeutic Group: Other analgesics and antipyretics, paracetamol, combinations excluding psycholeptics.
Pharmacology: Pharmacodynamics: Paracetamol is an analgesic and antipyretic. Its mechanism of action is believed to include inhibition of prostaglandin synthesis, primarily within the central nervous system.
Pharmacodynamic Effects: Paracetamol: The lack of peripheral prostaglandin inhibition confers important pharmacological properties such as the maintenance of the protective prostaglandins within the gastrointestinal tract. Paracetamol is, therefore, particularly suitable for patients with a history of disease or on concomitant medication, where peripheral prostaglandin inhibition would be undesirable (such as, for example, those with a history of gastrointestinal bleeding or the elderly).
Phenylephrine hydrochloride: Phenylephrine hydrochloride is a sympathomimetic agent with mainly direct effects on adrenergic receptors (predominantly alpha-adrenergic activity) producing nasal decongestion.
Pharmacokinetics: Paracetamol is rapidly and almost completely absorbed from the gastrointestinal tract. Binding to the plasma proteins is minimal at therapeutic concentrations. Paracetamol is metabolised in the liver and excreted in the urine mainly as glucuronide and sulphate conjugates. Less than 5% is excreted as unmodified paracetamol.
Phenylephrine hydrochloride is irregularly absorbed from the gastrointestinal tract. It undergoes first-pass metabolism by monoamine oxidases in the gut and liver; orally administered phenylephrine thus has reduced bioavailability. It is excreted in the urine almost entirely as the sulphate conjugate.
Indications/Uses
Relief of nasal congestion, sinus pain, bodyache, headache and fever.
Dosage/Direction for Use
Recommended Dose: Do not exceed the stated dose. If symptoms persist, consult a doctor.
Do not take more frequently than every 4 hours.
Always use the lowest effective dose to relieve the symptoms.
Adults (including the elderly) and children aged 12 years and over: Take 1-2 caplets with water, every 4 to 6 hours as needed.
Maximum daily dose: Eight caplets in 24 hours.
Maximum duration of continued use without medical advice: 7 days.
Minimum dosing interval: 4 hours.
Children under 12 years: Not recommended for children under the age of 12 years, except on medical advice.
Mode of Administration: For oral administration.
Overdosage
If the patient takes more of the medicine than they should: seek medical advice immediately even if the patient do not have any symptoms because of the risk of liver failure.
Contraindications
Do not use if: The patient is allergic to paracetamol, phenylephrine or any of the other ingredients in the product.
The patient is taking or have taken in the past two weeks drugs called monoamine oxidase inhibitors (MAOI's), usually used to treat depression.
Warnings
This preparation contains PARACETAMOL.
Do not take any other paracetamol containing medicines at the same time.
CONTROLLED MEDICINE.
Special Precautions
Contains paracetamol. Do not take with any other medicines for the relief of cough and colds, congestion or blocked nose.
Taking too much paracetamol can cause serious harm to the patient's liver.
Do not use this medicine if the patient is taking any other prescription or non-prescription medicines containing paracetamol to treat pain, fever, symptoms of cold and flu, or to aid sleep. Always read and follow the label.
Check with the doctor before use if the patient: have liver or kidney problems, are underweight or malnourished, regularly drink alcohol.
The patient may need to avoid using this product altogether or limit the amount of paracetamol that the patient takes.
Check with the doctor before use if the patient: have a severe infection as this may increase the risk of metabolic acidosis.
Signs of metabolic acidosis include: deep, rapid, difficult breathing; feeling sick (nausea), being sick (vomiting); loss of appetite.
Contact a doctor immediately if the patient gets a combination of the symptoms: have high blood pressure, heart disease or blood vessel disease such as Raynaud's phenomenon (which may appear as pain in the fingers or toes in response to cold or stress), diabetes or an overactive thyroid; have glaucoma (excessive pressure inside the patient's eye); have pheochromocytoma (a tumour near the kidney); have prostate problems or difficulty urinating.
Please see a doctor if the symptoms persists.
Allergy Alert: Paracetamol may cause severe skin reactions. Symptoms may include skin reddening, blisters and rash. These could be signs of a serious condition. If these reactions occur, stop use and seek medical assistance immediately.
Effects on ability to drive & use machines: This product may cause dizziness. If affected, do not drive or operate machinery.
Use in Pregnancy & Lactation: Check with the doctor before use if: The patient is pregnant, trying to become pregnant or breastfeeding.
Use In Pregnancy & Lactation
Check with the doctor before use if: The patient is pregnant, trying to become pregnant or breastfeeding.
Side Effects
When using this product the patient may experience: Headache, dizziness, nervousness, difficulty sleeping, increased blood pressure, nausea and vomiting.
Stop taking this medicine and tell a doctor immediately if: The patient experience allergic reactions such as skin rash or itching, sometimes with breathing problems or swelling of the lips, tongue, throat or face.
The patient experience a skin rash or peeling, or mouth ulcers.
The patient have previously experienced breathing problems with aspirin or non-steroidal anti-inflammatories, and experience a similar reaction with this product.
The patient experience unexplained bruising or bleeding.
The patient experience an unusually fast pulse rate, or a sensation of an unusually fast or irregular heartbeat.
The patient experience loss of vision, which may be due to abnormally high blood pressure in the eye. This is more likely to occur in those with glaucoma.
The patient experience difficulty in passing water. This is more likely to occur in men with an enlarged prostate gland.
These reactions are rare. Cutaneous hypersensitivity reactions including skin rashes, angioedema, Stevens Johnson Syndrome/Toxic Epidermal Necrolysis have been reported.
Drug Interactions
Before taking this medicine, make sure to consult a doctor if the patient is taking any of the following: warfarin or similar medicines used to thin the blood; medicines to control the blood pressure, such as betablockers; digoxin or similar medicines for heart disease; appetite suppressants or stimulants medicines to treat depression such as tricyclic antidepressants e.g. amitriptyline.
Storage
Store below 30°C.
Shelf-Life: 24 months.
ATC Classification
R01BA53 - phenylephrine, combinations ; Belongs to the class of systemic sympathomimetic preparations used as nasal decongestants.
Presentation/Packing
Caplet (white capsule shaped with flat edges 17.7 mm x 7.1 mm. One face embossed with "
Click on icon to see table/diagram/image
" within an oval) 12's.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in